# SDR 2009FA0000617

- Difficulty date: July 8, 2009
- Submitted: July 8, 2009
- Operation: General aviation
- Aircraft: N65453
- Make and model: Cessna 172S
- Aircraft serial: 172S9717
- Aircraft time: 3,300 hours
- Engine: Lyc IO360L2A
- Engine time: 2,891 hours
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 149NL
- Part serial: FN2009125
- Condition: Damaged
- Location: Engine
- Part time: 3 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

STARTER WOULD NOT TURN OVER.  INVESTIGATED PROBLEM AND FOUND THAT BACK OF STARTER HAD TWISTED AND CASING HAD CRACKED.  THIS HAS BEEN THE THIRD STARTER ON THIS ACFT THAT HAS BEEN REPLACED IN THE LAST 7 HOURS OF OPERATION AND ALL STARTERS HAD SIMILAR DISCREPENCIES TO REAR CASING.  HAVE BEEN USING THESE STARTERS FOR A LONG TIME AND HAVE NOT ENCOUNTERED THESE PROBLEMS BEFORE.  DO NOT KNOW WHAT IS CAUSING IT.
